call us on
01646 651 979

or overseas
+44 1646 651 979

Helpline

(not 24hrs)

 

OUCH(UK) Organisation for the Understanding of Cluster Headache

Seratonin Syndrome

4 posts / 0 new
Last post
#1 Fri, 10/02/2017 - 12:08
AlMonster
Offline
Last seen: 4 months 1 week ago
Joined: 16/06/2016 - 15:34

Seratonin Syndrome

Afternoon

My (adult) daughter is a chronic sufferer and extremely worn down at the moment (unsurprisingly).

I'm very concerned that she is on SSRI's and how they are interacting with the large amount of sumatriptan she either has to spray or inject.  She is not specifically monitored by her GP (she goes in every few months to get a repeat of her SSRI's and gets repeats of injections etc on request) and frequently suffers extreme nausea, confusion, slight tremors, problems with co-ordination and stomach issues.  Some of this subsided when she self-reduced her dose of SSRI earlier in the year, but when she has especially bad CH's that don't go away with oxygen and has to use 'triptans, these other symptoms all reoccur until she becomes very ill even without a CH.  She's at home at the moment so we can look after her.

She is waiting for an appt to see the team at King's so I'm hoping this is the kind of thing they will have experience with but wondered if anyone had advice in the meantime?  

My other question was for anyone that had seen the specialist - is it useful to have a diary of symptoms etc to take up there?  Any other tips to make the most of the appt?

Thanks,

Fri, 10/02/2017 - 16:04
zanycheff
Offline
Last seen: 3 days 3 hours ago
Joined: 26/02/2014 - 14:35

Call your Gp straight away if your daughter is showing the symptoms of serotonin syndrome it was is strongly contraindicated! Failing that speak to your pharmacist!
As for the appointment at King's we can talk later about that as no date set
First priority is this
Zany

Fri, 10/02/2017 - 19:33
ElizabethK
Offline
Last seen: 4 hours 50 min ago
Joined: 26/02/2014 - 14:26

Possible Serotonin Syndrome needs to be taken seriously, and if you think there is a possibility she has this you must not wait, but must get this checked out.  Some anti depressants should not be taken with sumatriptan in any form as it carries a high risk of developing Serotonin Syndrome.  I am saying this not wishing to scare you but to inform you.  A chat with a good Pharmacist would also be very helpful!  While you are waiting to go to Kings, keep a Headache Diary, and of course discuss the above situation too!

Sun, 12/02/2017 - 11:00
AlMonster
Offline
Last seen: 4 months 1 week ago
Joined: 16/06/2016 - 15:34

Thanks.  I'll try and find a good pharmacist.  It's very hard to "interfere" with an adult child because (quite rightly) there are privacy issues and I can't just go and sit in front of her Dr and politely ask WTF is going on.  I'd like to thank Val here because it was her kind help that led us to contacting King's directly. I really don't feel her GP has much of a clue in this area but trying to find one that does seems pot luck.  It's frustrating to explain to some health professionals that when someone has been clustering for weeks, how on earth do you expect them to make appts to go and calmly and coherently "discuss concerns about treatment" themselves...

She's much better at the moment and will now have someone with her for the next 6 weeks so a close and beady eye will be kept.  Sending warm thoughts to all here.  

Web design by Turtlereality